MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 4-840220AIQC-FR
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation device summary: medtronic conducted an investigation based upon all information received.The device was made available for evaluation.The field se rvice engineer confirmed that the fault was isolated to the bd (breath delivery) 12 volt power supply.It was reported that while in use on a patient, this 840 ventilator shutdown and had a loss of ventilation.The reported issue could not be confirmed.The most likely root cause was isolated in the field to the the bd 12 volt power supply.The manufacturing records for each device are also thoroughly reviewed prior to release to ensure that products meet all medtronic quality specifications.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that while in use on a patient, this 840 ventilator shutdown and had a loss of ventilation.The patient was placed on an alternate ventilator without harm.
 
Additional Manufacturer Narrative
Device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that while in use on a patient, this pb840 ventilator shutdown and had a loss of ventilation.The device was available for evaluation.The service personnel (sp) inspected the ventilator and confirmed the reported issue.Sp checked the unit and found a relevant diagnostic code and replaced the field replaceable unit (fru) power supply with a new one.The ventilator passed all required tests and calibrations at the time of servicing and was returned to the customer.One power supply was returned to medtronic for further analysis.The power supply was installed to the test ventilator and powered up.Analysis found unit generated a "vent inop" condition after putting unit in normal ventilation and also observed displayed a relevant diagnostic code.The fault was isolated to defective electronic components in the block of circuitry that supplies the 12v power rail (v2) to the bdu (breath delivery unit).Analysis found the returned part faulty and if this error occurred during ventilation, the unit would generate a vent inop condition and would enunciate appropriate audio and visual alarms.The cause of the event was isolated to a fault in power supply.The manufacturing records for each device are also thoroughly reviewed prior to release to ensure that products meet all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that while in use on a patient, this 840 ventilator shutdown and had a loss of ventilation.The ventilator stopped v entilating the patient.The patient was placed on an alternate ventilator without harm.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
MDR Report Key11418206
Report Number8020893-2021-00040
Device Sequence Number3947159
Product Code CBK
UDI-Device Identifier10884521076983
UDI-Public10884521076983
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K970460
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4-840220AIQC-FR
Device Catalogue Number4-840220AIQC-FR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2021
Initial Date Received by Manufacturer 02/12/2021
Supplement Date Received by Manufacturer07/13/2021
Initial Report FDA Received Date03/04/2021
Supplement Report FDA Received Date07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1